Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

Numerical simulations for space-time fractional diffusion equations

Language

English

Abstract

We consider the solutions of a space-time fractional diffusion equation on the interval [-1, 1]. The equation is obtained from the standard diffusion equation by replacing the second-order space derivative by a Riemann-Liouville fractional derivative of order between one and two, and the first-order time derivative by a Caputo fractional derivative of order between zero and one. As the fundamental solution of this fractional equation is unknown (if exists), an eigenfunction approach is applied to obtain approximate fundamental solutions which are then used to solve the space-time fractional diffusion equation with initial and boundary values. Numerical results are presented to demonstrate the effectiveness of the proposed method in long time simulations. © 2013 World Scientific Publishing Company.

Keywords

Approximate fundamental solution, Caputo fractional derivative, collocation, Jacobi-collocation, Riemann-Liouville fractional derivative, Trefftz method

Publication Date

2013

Source Publication Title

International Journal of Computational Methods

Volume

10

Issue

2

Publisher

World Scientific Publishing

DOI

10.1142/S0219876213410016

Link to Publisher's Edition

http://dx.doi.org/10.1142/S0219876213410016

ISSN (print)

02198762

ISSN (electronic)

17936969

This document is currently not available here.

Share

COinS